Hello! I am taking Ortho Tri-Cyclen, and I made the mistake of thinking I could skip a period on this pill by simply not taking the placebo pills and going straight into a new pack. It delayed my usual period/withdrawal bleed by one week, but I began bleeding the following week.
Despite this, I continued to take my pills as they should be taken - straight through like any other month. I am now on the placebo week of this pack, and having my usual withdrawal bleed.
I have two questions regarding my actions.
1) Is all of this bleeding okay? The first part was mostly spotting, which increased if I moved around a lot.
2) Have I compromised my pill's effectiveness? Am I still protected against pregnancy?
Thank you so much for your time.
Posts: 24 | Registered: Jun 2012
| IP: Logged |
Volunteer Assistant Director
Member # 90293
No, this does not compromise your pill's effectiveness.
In terms of the bleeding, I'd say that depends on how you feel. If you're feeling tired or worn down from having bled more than usual, I'd suggest letting yourself get some rest, and seeing a healthcare provider if the unwell feelings persist. If you're feeling fine, that's generally a good sign that your body is coping well with the extra blood loss.
-------------------- Robin Posts: 5934 | From: Washington DC suburbs | Registered: Dec 2011
| IP: Logged |
Copyright 1998, 2013 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998
Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.